Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 30, NWS Flagstaff, AZ

June 25, 20114 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 25, 2011, 2:46 PM MST for 4 counties in Arizona. It took effect at Jun 26, 2011, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 2:46 PM MST (21:46 UTC)
In effect from
Jun 26, 2011, 11:00 AM MST
Expired
Jun 26, 2011, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3900 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS85 KFGZ 252146
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
246 PM MST SAT JUN 25 2011

AZZ104>107-109-112-113-115-139-140-261230-
/O.UPG.KFGZ.FW.A.0024.110626T1900Z-110627T0300Z/
/O.NEW.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/
/O.CON.KFGZ.FW.W.0029.000000T0000Z-110626T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
246 PM MST SAT JUN 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF
NORTH-CENTRAL ARIZONA...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH OF NORTHERN
ARIZONA...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SUNDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES.  


* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO THE
  EARLY EVENING AND AGAIN ON SUNDAY.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL
  RANGE FROM 5 TO 12 PERCENT.



&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ110-111-114-116-117-261230-
/O.UPG.KFGZ.FW.A.0024.110626T1900Z-110627T0300Z/
/O.NEW.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
246 PM MST SAT JUN 25 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH OF NORTHERN
ARIZONA...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SUNDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. 


* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SUNDAY 
  AFTERNOON THROUGH EARLY SUNDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL
  RANGE FROM 7 TO 13 PERCENT.


&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
184 
WWUS85 KFGZ 260243
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
743 PM MST SAT JUN 25 2011

AZZ104>107-109-112-113-115-139-140-261445-
/O.EXP.KFGZ.FW.W.0029.000000T0000Z-110626T0300Z/
/O.CON.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
743 PM MST SAT JUN 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 


* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT. 

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ110-111-114-116-117-261445-
/O.CON.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
743 PM MST SAT JUN 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...


* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES 
  WILL RANGE FROM 7 TO 13 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
308 
WWUS85 KFGZ 260347
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
847 PM MST SAT JUN 25 2011

AZZ104>107-109>117-139-140-261600-
/O.CON.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
847 PM MST SAT JUN 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
029 
WWUS85 KFGZ 261253
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
553 AM MST SUN JUN 26 2011

AZZ108-270200-
/O.EXB.KFGZ.FW.W.0030.110626T1800Z-110627T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
553 AM MST SUN JUN 26 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH
  DEVELOPING BY LATE MORNING.

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM
  5 TO 13 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104>107-109>117-139-140-270200-
/O.EXT.KFGZ.FW.W.0030.110626T1800Z-110627T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
553 AM MST SUN JUN 26 2011

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING. 

* 20-FOOT WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH.

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM
  5 TO 13 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
242 
WWUS85 KFGZ 270140
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
640 PM MST SUN JUN 26 2011


AZZ104>107-109>117-139-140-270245-
/O.EXP.KFGZ.FW.W.0030.000000T0000Z-110627T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
640 PM MST SUN JUN 26 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

WINDS HAVE BEGUN TO DIMINISH ACROSS THE WARNING AREA THUS THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING.



$$

AZZ108-270245-
/O.EXP.KFGZ.FW.W.0030.000000T0000Z-110627T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
640 PM MST SUN JUN 26 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

WINDS HAVE BEGUN TO DIMINISH ACROSS THE WARNING AREA THUS THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING.


$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 25, 9:07 AM MST, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 25, 9:07 AM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
907 AM MST SAT JUN 25 2011

.SYNOPSIS...EXPECT BREEZY AFTERNOON SOUTHWEST WINDS THROUGH TUESDAY.
SKIES SHOULD BE CLEAR FOR ALL THROUGH SUNDAY MORNING...WITH A
SCATTERED CLOUDS AND A SLIGHT CHANCE OF AFTERNOON HIGH-BASED
THUNDERSTORMS OVER THE WHITE MOUNTAINS THROUGH MONDAY. THUNDERSTORM
CHANCES SPREAD WESTWARD STARTING TUESDAY ACROSS THE HIGHER TERRAIN
OF NORTHERN ARIZONA.
&&

.DISCUSSION...GUSTY SOUTHWEST WINDS ARE THE MAIN CONCERN THIS
WEEKEND. THE LOW LEVEL WIND FIELD IS SIMILAR TO YESTERDAY THUS
EXPECT WIND GUSTS IN THE 30 TO 40 MPH RANGE FOR AREAS NORTH OF A
LINE FROM SUPAI-SEDONA-ALPINE THIS AFTERNOON. SIMILAR WIND
CONDITIONS ARE FORECAST SUNDAY AFTERNOON. I LIKE THE IDEA OF A
SLIGHT CHANCE OF HIGH BASED TSTORMS IN THE WHITES SUNDAY AND
MONDAY...AND WILL LOOK TO SEE HOW FAR WEST TO MOVE THE DAILY
THUNDERSTORM CHANCES FROM TUESDAY THROUGH FRIDAY. SHORT TERM
FORECAST IN GOOD SHAPE.

&&

PREVIOUS DISCUSSION 357 AM ...A FAIRLY ACTIVE NORTHERN JET WITH
EMBEDDED LOW PRESSURE SYSTEMS WILL KEEP A FAIRLY STRONG SOUTHWEST
FLOW ACROSS THE REGION THIS WEEKEND THROUGH WEDNESDAY OF THIS COMING
WEEK. MOISTURE WILL START OUT FAIRLY LIMITED THIS WEEKEND AND THEN
GRADUALLY INCREASE THROUGH THE WEEK AS THESE WEST COAST LOW PRESSURE
SYSTEMS PASS TO THE NORTH OF ARIZONA. THESE LOW PRESSURE SYSTEMS
WILL EVENTUALLY AID IN PULLING SUBTROPICAL MOISTURE
NORTHWARD...POSSIBLY AS EARLY AS SUNDAY...MAINLY ALONG THE ARIZONA
NEW MEXICO BORDER. MOST OF THE MOISTURE WILL BE MID-LEVEL SUNDAY
THROUGH TUESDAY WITH THE TREAT OF HIGH BASED THUNDERSTORMS WITH
FAIRLY LIGHT AMOUNTS OF PRECIPITATION.

WEDNESDAY INTO THURSDAY...CURRENTLY THE GFS AND THE ECMWF ARE
FORECASTING A FAIRLY DEEP LOW TO DROP SOUTH ALONG THE NORTHERN
CALIFORNIA COAST.  ON WEDNESDAY THE FORECAST MODELS SHOW THIS SYSTEM
COMING ON SHORE AND THEN MOVING ACROSS THE GREAT BASIN. THE FORECAST
MODELS ARE INDICATING A DEEP AND RELATIVELY COLD SYSTEM FOR THIS
TIME OF THE YEAR. THIS SYSTEM HAS THE POTENTIAL OF TAPPING
SUBTROPICAL MOISTURE OVER NORTHERN MEXICO AND PULLING IT NORTHWARD
FAIRLY RAPIDLY INTO CENTRAL AND EASTERN PORTIONS OF ARIZONA. IF THIS
PATTERN PERSIST AS FORECASTED...FAIRLY STRONG SOUTHWEST WINDS COULD
DEVELOP WEDNESDAY AFTERNOON A HEAD OF THE COLD FRONT...WITH WINDS
APPROACHING ADVISORY GUSTS OF 40 TO 50 MPH. THE SYNOPTIC
LIFT...INSTABILITY...AND ASSOCIATED WIND SHEAR WITH THIS SYSTEM
COULD ALSO BRING WITH IT A SEVERE WEATHER THREAT OF ISOLATED SEVERE
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THIS MAY BE WORTH
KEEPING AN EYE ON SUBSEQUENT MODEL RUNS NEXT WEEK TO SEE IF THE
MODELS PERSIST IN PRODUCING A SCENARIO OF THIS KIND. AFTER THE FRONT
GOES BUY LATE WEDNESDAY INTO THURSDAY...THE WINDS WILL DIMINISH AS
HIGH PRESSURE BUILDS ACROSS THE WEST.

FRIDAY INTO SATURDAY...FORECAST MODELS SUGGEST A FOUR CORNERS HIGH
PRESSURE SYSTEM SETTING UP...WITH A SOUTH TO SOUTHEAST FLOW PATTERN.
IF THE GFS FORECAST CONTINUES TO SHOW THIS THROUGH THE UP COMING
WEEK...THIS COULD SIGNAL THE BEGINNING OF THE TYPICAL MOIST
SUBTROPICAL FLOW PATTERN THAT SETS UP EVERY SUMMER ACROSS THE
SOUTHWEST U.S.

HIGH TEMPERATURES WILL LIKELY RUN A FEW DEGREES ABOVE NORMAL THROUGH
WEDNESDAY OF NEXT WEEK. HIGH TEMPERATURES ON THURSDAY AND FRIDAY IN
THE WAKE OF THE STRONG UPPER LEVEL SYSTEM AND COLD FRONT MAY RUN
SLIGHTLY BELOW NORMAL TO AROUND NORMAL. THIS IS NOT REFLECTED AS OF
YET IN THE FORECAST DUE TO THE UNCERTAINTY AND THE ANOMALOUS NATURE
OF WEDNESDAY'S SYSTEM.

&&

.AVIATION...FOR THE 18Z PACKAGE...CLEAR SKIES WITH VFR CONDITIONS
WILL CONTINUE FOR THE NEXT 24 HOURS. SOUTHWEST SURFACE WINDS OF 15
TO 25 KT AND GUSTS TO 35KT WILL DEVELOP THIS AFTERNOON AND WEAKEN
EARLY IN THE EVENING FOLLOWING SUNSET. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH THE
WEEKEND AND OCCASIONALLY STRONG 20-FOOT WINDS ARE EXPECTED ACROSS
NORTHERN ARIZONA. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF
NORTH-CENTRAL AZ TODAY...WHILE A FIRE WEATHER WATCH CONTINUES FOR
MUCH OF THE DISTRICT AGAIN SUNDAY. FORECAST MODELS SHOW MID-LEVEL
MOISTURE AND INSTABILITY DEVELOPING ALONG THE NEW MEXICO BORDER
SUNDAY AFTERNOON...AND A DRY THUNDERSTORM OR TWO IS POSSIBLE IN THIS
AREA.

MONDAY THROUGH WEDNESDAY...
DRY AND WARM CONDITIONS WITH BREEZY AFTERNOON WINDS ARE LIKELY INTO
THE MIDDLE OF THE WEEK...WITH WINDS ALOFT BECOMING MORE SOUTHERLY
OVER TIME. THIS MAY ALLOW INCREASING MOISTURE AND INSTABILITY TO
SPREAD WESTWARD...WITH THE SLIGHT CHANCE FOR HIGH-BASED
THUNDERSTORMS PUSHING WESTWARD AS WELL.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR FIRE WEATHER ZONES AZZ104>107-109-112-113-115-139-140.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
FIRE WEATHER ZONES AZZ104>107-109>117-139-140.

&&

PUBLIC.....................TC
AVIATION/FIRE WX...........KD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 25, 9:21 AM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
921 AM MST SAT JUN 25 2011

AZZ004>007-009>017-039-040-260715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
921 AM MST SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
ACROSS MUCH OF NORTHERN ARIZONA...AND A RED FLAG WARNING IS IN
EFFECT. SEE PHXRFWFGZ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN SUNDAY
AFTERNOON ACROSS MORE OF NORTHERN ARIZONA...AND A FIRE WEATHER
WATCH IS IN EFFECT. SEE PHXRFWFGZ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:47 AM MSTRed Flag WarningFGZApache, Coconino, Navajo17 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.